Texas, 2005

Hail and Damaging Winds in Texas, July 2, 2005

July 2, 2005 · NWS FWD · 12 events in 6 counties and zones

8 thunderstorm wind, 4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 9:15 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 9:15 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT FRI JUL 1 2005

.UPDATE...
INCREASING POPS A LITTLE MORE IN THE WESTERN/SOUTHWESTERN CWA BASED
ON RADAR TRENDS DURING THE LAST HOUR.  THESE STORMS WEST OF THE CWA
WILL WEAKEN AS THEY MOVE EAST AND INTO MORE STABLE AIRMASS...BUT
STILL MAY BE STRONG ENOUGH FOR ISOLATED SEVERE WIND/HAIL ACROSS
WESTERN PORTIONS OF NORTH TEXAS LATER TONIGHT.  TR/92

&&

.840 PM UPDATE...
STRONG OUTFLOW BOUNDARY WHICH EARLIER PUSHED SOUTH HAS PULLED UP
STATIONARY AND WILL SERVE AS EFFECTIVE FRONT/SYNOPTIC BAROCLINIC
ZONE THIS EVENING.  THIS BOUNDARY IS LOCATED ALONG A LFK-ACT-ABI-LBB
LINE AND WILL BE THE PRIMARY AREA OF CONVECTIVE CONCERN TONIGHT.
AIRMASS TO THE NORTH OF THE BOUNDARY IS MORE STABLE AND THIS IS
EVIDENT BY 0Z SOUNDINGS.  UPPER LEVEL SHORTWAVE IN NW FLOW ALOFT
WILL MOVE THROUGH LATE TONIGHT AND THIS MAY RESULT IN SOME ELEVATED
CONVECTION...SO WILL NOT REMOVE POPS COMPLETELY BUT HAVE LOWERED
POPS FOR ZONES NORTH OF THE BOUNDARY.  HAVE RAISED POPS IN THE SW
CWA WHERE BOUNDARY AND UNSTABLE AIRMASS WILL RESIDE TONIGHT.  MCS
MAY ALSO BE IN THE ORGANIZING STAGES IN BETWEEN MAF-LBB AND
PROPAGATION TO THE SE ALONG THE BOUNDARY IS LIKELY.  WILL CONTINUE
TO MONITOR FOR POSSIBLE INCREASE IN POPS OVER THE SW/S CWA BASED ON
RADAR TRENDS.  TR/92

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MOST OF TONIGHT. AN OUTFLOW
BOUNDARY HAD PUSHED THROUGH ALL BUT THE EXTREME SOUTHERN SECTIONS
LATE THIS AFTERNOON.  EXPECT EASTERLY WINDS AS OF 23Z...TO COME
AROUND TO THE SOUTHEAST LATE THIS EVENING. THE BIG WEATHER
QUESTION/PROBLEM IS MCS DEVELOPMENT THIS EVENING. THUNDERSTORMS
DEVELOPING BETWEEN CLOVIS NEW MEXICO...AND MARFA SHOULD TREK EAST
SOUTHEAST...AND NOT AFFECT THE METROPLEX AIRPORTS.  WE WILL HAVE TO
SEE WHAT DEVELOPS OVER AREAS FARTHER NORTH INTO THE OKLAHOMA
PANHANDLE.  HAVE PLACED A PROB30 OF TSRA BETWEEN 10 AND 14Z...FOR
THE METROPLEX TAFS FOR NOW...THIS CAN BE FURTHER REFINED ON THE 06Z
TAF ISSUANCE.   #58

&&

.DISCUSSION...
346 PM CDT FRI JUL 1 2005
LIFT ASSOCIATED WITH A EASTWARD MOVING SHORT WAVE HAS MOVED INTO
EAST TEXAS.  AS A RESULT...THUNDERSTORMS THAT WERE LOCATED NEAR
AND NORTH OF SOUTHWARD MOVING COLD FRONT/OUTFLOW BOUNDARY...
HAVE DISSIPATED.  ALL THAT REMAINS ARE SOME LIGHT SHOWERS
ACROSS THE EASTERN SECTIONS OF NORTH TEXAS.

A FEW STORMS MAY DEVELOP ACROSS THE SOUTHERN SECTIONS OF NORTH
TEXAS EARLY THIS EVENING IN THE VICINITY OF THE BOUNDARY...BUT THE
REST OF NORTH TEXAS SHOULD REMAIN FAIRLY QUIET THROUGH SUNSET.
WE ARE STILL ANTICIPATING A COMPLEX OF STORMS TO DEVELOP OVER
SOUTHWEST KANSAS...WESTERN OKLAHOMA TONIGHT AS ANOTHER SHORT WAVE
MOVES THROUGH NORTHWEST FLOW ALOFT.  THESE STORMS WILL MOVE
SOUTHEAST ACROSS NORTH TEXAS LATE TONIGHT AND SATURDAY MORNING. BY
SATURDAY AFTERNOON MOST STORMS SHOULD MOVE INTO EAST TEXAS WITH
THE EXITING SHORT WAVE.

AN UPPER RIDGE WILL BUILD EASTWARD SUNDAY AND MONDAY AND BRING
SLIGHTLY WARMER TEMPERATURES AND AN END TO THE THUNDERSTORM CHANCES.
LOW RAIN CHANCES WILL RETURN ACROSS THE EAST DURING THE AFTERNOON
AND EARLY EVENING TUESDAY AND WEDNESDAY WITH THE RETURN OF
THE SEA BREEZE FRONT.

EXTENDED MODELS HAVE BEEN CONSISTENT THE LAST FEW DAYS IN MOVING
THE UPPER RIDGE SLIGHTLY FURTHER WEST AROUND MID WEEK...ALLOWING
THE RETURN OF NORTHWEST FLOW TO NORTH TEXAS.  THIS PATTERN WILL
WARRANT THE MENTION OF LOW POPS AND SLIGHTLY COOLER TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  95  76  98 /  50  40   0  10
WACO, TX              75  98  75  99 /  30  30   0  10
PARIS, TX             69  92  73  96 /  40  30  20  10
DENTON, TX            72  94  76  98 /  60  40   0  10
MCKINNEY, TX          71  93  76  97 /  60  40   0  10
DALLAS, TX            72  94  76  98 /  50  30   0  10
TERRELL, TX           72  94  76  98 /  50  40   0  10
CORSICANA, TX         74  96  76  99 /  30  30   0  10
TEMPLE, TX            76  98  75  99 /  30  20   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/79
Hazardous weather outlook, Jul 1, 8:15 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
915 PM CDT FRI JUL 1 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
915 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT
SOUTHWEST OF A GRAHAM...TO KILLEEN LINE. HAIL TO 1 INCH IN DIAMETER
AND WIND GUSTS TO 60 MPH MAY BE POSSIBLE WITH A FEW OF THESE STORMS.

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT ACROSS THE REST OF
NORTH TEXAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
SATURDAY. SMALL HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH
ISOLATED STORMS.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TUESDAY AND
WEDNESDAY OVER THE SOUTHEASTERN PART OF NORTH TEXAS.  THERE IS ALSO A
CHANCE OF THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE ON
THURSDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...SOUTHWEST
OF A GRAHAM...TO KILLEEN LINE.

58

In the hours before

Local storm report, Jul 1, 7:03 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
803 PM CDT FRI JUL 01 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG    MIDLOTHIAN               32.49N  97.00W
07/01/2005                  ELLIS               TX   LAW ENFORCEMENT

            TREES KNOCKED DOWN IN MIDLOTHIAN.
Special weather statement, Jul 1, 11:28 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 AM CDT SAT JUL 2 2005

TXZ100-115-020615-

STEPHENS-YOUNG-
1228 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
THROCKMORTON TO CLYDE...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CRYSTAL
FALLS...GRAHAM...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK LAKE...
IVAN...JEAN...LOVING...MURRAY...OLNEY AND SOUTH BEND.

WIND GUSTS TO 45 MPH WILL PRECEDE THE THUNDERSTORMS AS THE OUTFLOW
BOUNDARY WELL AHEAD OF THE STORMS MOVE THROUGH FIRST.  AS THE
THUNDERSTORMS MOVE INTO THE COUNTY AFTER 1 AM...FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED.
Special weather statement, Jul 2, 12:02 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
102 AM CDT SAT JUL 2 2005

TXZ129-020640-

EASTLAND-
102 AM CDT SAT JUL 2 2005

...SIGNIFICANT WEATHER UPDATE...

AT 102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTH OF PUTNAM...OR 11 MILES WEST OF
CISCO...MOVING SOUTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND
AND RANGER.

PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

The radar

The Dyess AFB radar (KDYX), 35 km away, was scanning. The volume nearest the first event began at 06:33 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Stephens

When
July 2, 12:35 AM CST
Where
Stephens County, 5 mi W of Breckenridge
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -98.983

Breckenridge PD reported nickel size hail at Hubbard Creek Reservoir.

Thunderstorm Wind, Stephens

When
July 2, 12:35 AM CST
Where
Stephens County, 5 mi W of Breckenridge
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
32.750, -98.983

Roof damage to a house on Hubbard Creek Reservoir. Breckenridge PD estimates 60 MPH winds.

Thunderstorm Wind, Henderson

When
July 2, 9:05 AM CST
Where
Henderson County, Athens
Measured
50 kt (58 mph) estimated sustained
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
32.200, -95.850

Several roofs blown off buildings and numerous trees and power lines blown down.

Hail, Navarro

When
July 2, 8:15 PM CST
Where
Navarro County, Angus
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.017, -96.433

Hail, Navarro

When
July 2, 8:30 PM CST
Where
Navarro County, 1 mi SW of Richland
Measured
1.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.900, -96.450

Thunderstorm Wind, Freestone

When
July 2, 8:45 PM CST
Where
Freestone County, Wortham
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.783, -96.467

Power lines knocked down.

Hail, Limestone

When
July 2, 9:00 PM CST
Where
Limestone County, Mexia
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -96.500

Thunderstorm Wind, Limestone

When
July 2, 9:00 PM CST
Where
Limestone County, Mexia
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
31.683, -96.500

Numerous power lines, light poles, and trees down throughout the city.

Thunderstorm Wind, Limestone

When
July 2, 9:06 PM CST
Where
Limestone County, 5 mi SE of Mexia
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.633, -96.433

Sheriff's office reported trees down in the Shiloh area.

Thunderstorm Wind, Limestone

When
July 2, 9:15 PM CST
Where
Limestone County, 8 mi NE of Groesbeck
Measured
65 kt (75 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -96.417

Trees uprooted in the Prairie Grove area.

Thunderstorm Wind, Limestone

When
July 2, 9:20 PM CST
Where
Limestone County, 7 mi E of Groesbeck
Measured
65 kt (75 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -96.400

Trees uprooted and power lines knocked down in the Lasalle area.

Thunderstorm Wind, Leon

When
July 2, 10:25 PM CST
Where
Leon County, Flynn
Measured
50 kt (58 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.150, -96.133

Trees and power lines knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467304, 5467305, 5467306, 5467307, 5467308, 5467309, 5467310, 5467311, 5467312, 5467313, 5467314, 5467315.